I totally agree with marblean...Asthma is always effected by something that is going on inside of your body or outside. The weather will effect alot of asthmatics, My worst day's are when the weather first changes from hot to cold. Even stress will effect your breathing.
And as Marblean said and I think this is the most important thing to remember, Don't let your doctor abuse the use of prednisone. Almost all doctors will order a medrol pack (you start with 7 pill's a day and go down until done) I came down with my present illness because I listened to a very reputable pulmonary doctor and was put on 80mg's of prednisone for 2 days then 70mg's then 60mg's and so on until I was on 10mg's daily,Well after doing this for about 8 month's on and off I came down with Avascular necrosis in 6 joints that will require me to replace all 6 joints and has me completely disabled. AVN is a life changing disease caused by the use of steroids (prednisone)
You are going to have to see what meds work the best for you.I've been an asthmatic for 25 yr's and I found out I was asthmatic when I was 19yr's old and for the last 15yr's have use a inhaled steroid daily and a ventolin MDI for immediate relief..
If the cortisone you increased was an inhaled steroid your OK that has minimal systemic effect..That cortisone mainly stays in the lungs..